Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 244, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Nov 24, 2004, 11:44 AM EST for Twiggs County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2004, 11:44 AM EST (16:44 UTC)
- Expired
- Nov 24, 2004, 12:15 PM EST
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Twiggs County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 10:40 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 241644 SVRFFC GAC289-241715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1143 AM EST WED NOV 24 2004 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TWIGGS COUNTY IN CENTRAL GEORGIA * UNTIL 1215 PM EST * AT 1142 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF JEFFERSONVILLE...AND MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MYRICKS MILL...HUBER...FITZPATRICK AND BULLARD. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS SOUTHERN BIBB COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3279 8360 3257 8356 3263 8328 3287 8339 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 11:15 AM EST, 29 minutes earlier.
Area forecast discussion, Nov 24, 11:15 AM EST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1115 AM EST WED NOV 24 2004 .UPDATE... LINE OF SEVERE THUNDERSTORMS MOVING INTO EASTERN GEORGIA AT THE CURRENT TIME. SEVERAL TORNADO WATCHES ISSUED WITH ALL BUT PORTIONS OF NORTH GA AND SOUTHEAST GA CURRENTLY UNDER WATCH THROUGH THIS AFTERNOON. SHORT TERM MODELS INDICATING INSTABILITY REMAINING ACROSS EASTERN PORTIONS OF FORECAST AREA THROUGH THIS AFTERNOON. CURRENT FORECAST HAS SITUATION COVERED AND HAVE ALREADY ISSUED UPDATES TO INCLUDE WATCH INFORMATION. && .FFC WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TODAY FOR MOST OF NORTH AND CENTRAL GEORGIA. && 12
Hazardous weather outlook, Nov 24, 5:05 AM EST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 AM EST WED NOV 24 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241700- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...A FEW SEVERE THUNDERSTORMS EXPECTED TODAY AND THIS EVENING... .SYNOPSIS... A STRONG COLD FRONT OVER THE LOWER MISSISSIPPI VALLEY THIS MORNING WILL MOVE TO THE TENNESSEE VALLEY THIS AFTERNOON AND TO THE GEORGIA COAST THURSDAY MORNING. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. TORNADOES WILL ALSO BE POSSIBLE. THE BEST TIME FOR SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING...BUT YOU CAN NOT RULE OUT THE POSSIBILITY OF SEVERE THUNDERSTORMS THIS MORNING. .DISCUSSION... A MOIST AIRMASS AHEAD OF A STRONG COLD FRONT WILL ALLOW FOR CAPES OF 500 TO 1000 AND LIFTED INDICES OF ZERO TO -3. THIS GENERALLY WEAK INSTABILITY COMBINED WITH STRONG WINDS ALOFT AHEAD OF AN APPROACHING UPPER LEVEL TROUGH WILL ALLOW A FEW THUNDERSTORMS TO BECOME SEVERE OVER THE AREA. ISOLATED STORMS WILL HAVE POTENTIAL TO PRODUCE TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION AND BE READY FOR ACTIVATION.. .OTHER HAZARDS... ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED TODAY. DUE TO THE HEAVY RAINFALL OF RECENT DAYS...FLASH FLOODING AND CONTINUED RIVER FLOODING WILL BE POSSIBLE THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
In the hours before
Special weather statement, Nov 24, 10:43 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1043 AM EST WED NOV 24 2004 GAZ080-093-241630- 1043 AM EST WED NOV 24 2004 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN TAYLOR AND MACON COUNTIES UNTIL 1115 AM EST... AT 1041 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS 7 MILES WEST OF IDEAL...MOVING NORTHEAST AT 40 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 1130 AM EST. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Nov 24, 10:45 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1045 AM EST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM TSTM WND DMG EPHESUS 33.41N 85.26W
11/24/2004 HEARD GA LAW ENFORCEMENT
TREES DOWN
0945 AM TSTM WND DMG 8 E BREMEN 33.71N 85.01W
11/24/2004 CARROLL GA EMERGENCY MNGR
NUMEROUS TREES DOWN. STRUCTURE WITH TIN ROOF RIPPED OFF.
0950 AM TSTM WND DMG SHARPSBURG 33.34N 84.65W
11/24/2004 COWETA GA PUBLIC
TREES DOWN
1000 AM TSTM WND DMG NEWNAN 33.38N 84.79W
11/24/2004 COWETA GA PUBLIC
METAL SHED BLOWN OFF FOUNDATION
1010 AM TSTM WND DMG PEACHTREE CITY 33.39N 84.57W
11/24/2004 FAYETTE GA PUBLIC
TREES DOWN IN PINEGATE SUBDIVISION
1012 AM TSTM WND DMG CANTON 34.25N 84.49W
11/24/2004 CHEROKEE GA PUBLIC
TREES DOWN
&&
SNSpecial weather statement, Nov 24, 10:53 AM EST, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1053 AM EST WED NOV 24 2004 GAZ071-081-241630- 1053 AM EST WED NOV 24 2004 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN CRAWFORD AND MONROE COUNTIES UNTIL 1130 AM EST... AT 1049 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF FORSYTH TO 7 MILES WEST OF ROBERTA...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 1130 AM EST.
Local storm report, Nov 24, 11:04 AM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1104 AM EST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TSTM WND DMG MCDONOUGH 33.45N 84.14W
11/24/2004 HENRY GA PUBLIC
18 INCH DIAMETER TREES DOWN. SIDING DAMAGED TO HOME
&&
SNSpecial weather statement, Nov 24, 11:16 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1116 AM EST WED NOV 24 2004 GAZ072-082-094-095-241700- 1116 AM EST WED NOV 24 2004 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN HOUSTON... PEACH...BIBB AND JONES COUNTIES UNTIL NOON EST... AT 1111 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 11 MILES NORTHWEST OF ARKWRIGHT TO 10 MILES WEST OF MYRTLE...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY NOON EST.
Local storm report, Nov 24, 11:21 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1121 AM EST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM TSTM WND DMG JUNO 34.48N 84.19W
11/24/2004 DAWSON GA LAW ENFORCEMENT
NUMEROUS TREES DOWN
&&
SNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 8:44 PM EST | Flash Flood Warning | FFC | Cobb | 5 hr |
| Nov 24, 8:56 AM EST | Severe Thunderstorm Warning | FFC | Haralson | 49 min |
| Nov 24, 9:03 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Heard | 42 min |
| Nov 24, 9:08 AM EST | Severe Thunderstorm Warning | FFC | Polk | 52 min |
| Nov 24, 9:14 AM EST | Tornado Warning | FFC | Carroll | 31 min |
| Nov 24, 9:21 AM EST | Severe Thunderstorm Warning | FFC | Troup | 39 min |
| Nov 24, 9:25 AM EST | Severe Thunderstorm Warning | FFC | Harris | 50 min |
| Nov 24, 9:29 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Cobb, Coweta, Douglas, Fulton, Paulding | 46 min |
| Nov 24, 9:33 AM EST | Severe Thunderstorm Warning | FFC | Muscogee | 42 min |
| Nov 24, 9:37 AM EST | Severe Thunderstorm Warning | FFC | Meriwether | 38 min |
| Nov 24, 9:48 AM EST | Tornado Warning | FFC | Coweta | 27 min |
| Nov 24, 9:54 AM EST | Severe Thunderstorm Warning | FFC | Talbot | 51 min |
| Nov 24, 9:56 AM EST | Tornado Warning | FFC | Fayette | 34 min |
| Nov 24, 10:00 AM EST | Severe Thunderstorm Warning | FFC | Cherokee, Clayton, Cobb, DeKalb, Fulton, Pickens | 30 min |
| Nov 24, 10:03 AM EST | Severe Thunderstorm Warning | FFC | Pike, Spalding | 42 min |
| Nov 24, 10:06 AM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion | 39 min |
| Nov 24, 10:10 AM EST | Severe Thunderstorm Warning | FFC | Henry | 35 min |
| Nov 24, 10:15 AM EST | Tornado Warning | FFC | Talbot | 30 min |
| Nov 24, 10:20 AM EST | Severe Thunderstorm Warning | FFC | Upson | 40 min |
| Nov 24, 10:24 AM EST | Severe Thunderstorm Warning | FFC | Dawson, DeKalb, Forsyth, Fulton, Gwinnett, Lumpkin and 1 more | 36 min |
| Nov 24, 10:31 AM EST | Severe Thunderstorm Warning | FFC | Butts, Lamar | 44 min |
| Nov 24, 10:36 AM EST | Severe Thunderstorm Warning | FFC | Newton | 39 min |
| Nov 24, 10:47 AM EST | Severe Thunderstorm Warning | FFC | Jasper | 43 min |
| Nov 24, 10:51 AM EST | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Hall, Jackson, Lumpkin, Walton and 1 more | 39 min |
| Nov 24, 10:58 AM EST | Severe Thunderstorm Warning | FFC | Morgan, Putnam | 47 min |
| Nov 24, 11:23 AM EST | Severe Thunderstorm Warning | FFC | Banks, Clarke, Greene, Jackson, Madison, Oconee and 1 more | 37 min |
| Nov 24, 11:30 AM EST | Severe Thunderstorm Warning | FFC | Bibb, Houston, Peach | 30 min |
| Nov 24, 11:55 AM EST | Tornado Warning | FFC | Twiggs, Wilkinson | 35 min |
| Nov 24, 12:01 PM EST | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe, Taliaferro, Wilkes | 29 min |
| Nov 24, 12:04 PM EST | Severe Thunderstorm Warning | FFC | Bleckley | 26 min |
| Nov 24, 12:28 PM EST | Severe Thunderstorm Warning | FFC | Laurens | 47 min |
| Nov 24, 12:42 PM EST | Severe Thunderstorm Warning | FFC | Washington | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.